Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is swollen lips, swollen throat, shortness of breath, quiet voice signs of eczema ?

Hello Dr Sanjay. It is me again. Back from my holiday, which was wonderful. Went to Australia. So pleased to catch up with you. Here is an update. Arrived back to New Zealand & went straight to the doctor with swollen lips, swollen throat, shortness of breath, quiet voice. Prescribed steroids for 3 days then anti-biotic. Came more or less right. There are now symptoms developing on my right leg, the same as the pennuciltis on the left leg. It is spreading. I have had a rash under the arm, up the shin of both legs, and on the underside of both lower arms. The health professionals said it looked like ezcema. Also what looked like individual bites all over the body. They were very itchy. Prescribed steroid cream which really has done nothing. Wondered if this is all related to the pennuculits or is it an insect bite? Visited my pharmasist to check if it was maybe a drug reaction. She researched everything & found that the oxybutynin may be the culprit. Returned to my doctor, & she took me off it ( am now taking nothing for the incontinence), & also have stopped taking fish oil. This has been over the past week. I guess there has been a marginal improvement. I am returning to my doctor on Friday. What should I ask her? I am wearing surgical stockings on both legs. What do you think ? Thank you so much
Mon, 3 May 2021
Report Abuse
General & Family Physician 's  Response
Hi,

The symptoms of swelling lips, swelling throat, shortness of breath and quiet voice may be due to atmospheric allergy (Atopy). The symptoms of skin may be due to eczema, which may be also a feature of allergy. Panniculitis is also inflammation of subcutaneous fat. It is thought to be an auto-immune disease. Also, eczema, though more common in persons having other allergic features, is also thought to be an auto-immune disease.

Therefore, to sum up your symptoms--- There are two salient features, which are allergy and auto-immune diseases. Hence in my opinion you are advised to take some anti-allergic orally like Cetirizine or Loratadine etc. along with immuno-suppressant drugs like Methotrexate, Cyclosporine, Azathioprine, Hydroxychloroquine etc., under guidance of your doctor taking into consideration benefits vs risks. In non-responding cases, steroids may have to be used topically and / or orally also and in rare cases systemic use may be required.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Skin rash


Is swollen lips, swollen throat, shortness of breath, quiet voice signs of eczema ?

Hi, The symptoms of swelling lips, swelling throat, shortness of breath and quiet voice may be due to atmospheric allergy (Atopy). The symptoms of skin may be due to eczema, which may be also a feature of allergy. Panniculitis is also inflammation of subcutaneous fat. It is thought to be an auto-immune disease. Also, eczema, though more common in persons having other allergic features, is also thought to be an auto-immune disease. Therefore, to sum up your symptoms--- There are two salient features, which are allergy and auto-immune diseases. Hence in my opinion you are advised to take some anti-allergic orally like Cetirizine or Loratadine etc. along with immuno-suppressant drugs like Methotrexate, Cyclosporine, Azathioprine, Hydroxychloroquine etc., under guidance of your doctor taking into consideration benefits vs risks. In non-responding cases, steroids may have to be used topically and / or orally also and in rare cases systemic use may be required. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician